News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Withdraw this late??


 kkwa - Fri Nov 21, 2003 4:13 pm

I only was on Effexor 75 mgs for two months. I started tapered down from Effexor 75mgs to nothing Last Saturday to Sautrday. By last Saturday- almost 1 week ago I was had completely stopped Effexor. For the last 5-6 days no Effexor at all. I just started 20 mg of Prozac last night and t this morning I have just now started to get brain shivers and stomach pains and night sweats like you wouldn't believe!!!! Shouldn't I have gotten these one week ago when I was tapering or even Sat or sunday when I completely stopped, what can I do? I thought I was in the clear. I am so dizzy, and feel terrible. Why did it take my body so long to react to this when I tapered a very small dose over one week, not to mention that Effexor has such a short half life??
 Dr. Tamer Fouad - Sun Nov 23, 2003 5:19 am

User avatar kkwa,
I hope you are feeling better already. You are right the half life of venlafaxine is only 3-7 hours. However, it is safer if you have been on the drug for more than 6 weeks to taper it over 2 weeks. It is very unusual that the symptoms be delayed till one week after. Did you feel better by taking the effexor again?
 kkwa - Tue Nov 25, 2003 7:10 am

Thanks so much for your reply! I am feeling much better now. I did not take any Effexor to make me feel any better even for the short term. I felt bad for about 2 more days after that. I am now back on Prozac which was great for about 1-1/2 years and then just pooped out. I have been off it since July, then tried Lexapro and Then Effexor.

I also thought that is was unusually to have the withdraw side effects so late...could this have anything to do with my metobolism, would my metabolism be so slow that it took me that long to get it out of my system? I I have gained a lot of weight over the last nine months. Would this be an indication that I have an unusually slow metabolism? Thanks again for your help!
 Dr. Tamer Fouad - Tue Nov 25, 2003 4:12 pm

User avatar My best guess would be that it was not a withdrawal reaction and that your metabolism seems fine.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here